MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE GOGEAR SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE GOGEAR SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
Related mfr # 2916596-2023-06965, mfr # 2916596-2023-06966, mfr # 2916596-2023-07006, mfr # 2916596-2023-06967, and mfr #2916596-2023-06968.It was reported that the patient performed a controller exchange for red heart alarms after taking a shower.The patient claimed that their controller and battery clips had fluid ingress.
 
Additional Manufacturer Narrative
D4 - device serial/lot number was requested but was not provided.Manufacturer's investigation conclusion: the reported event of the battery clips and system controller getting wet after the shower was used was unable to be confirmed.The heartmate gogear shower bag (lot #: unknown) was not returned for analysis.No photos or additional documents were submitted for review.Multiple attempts were made to obtain additional information from the customer regarding if the patient was utilizing a shower bag; however, no additional information was provided.A root cause for the reported event was unable to be conclusively determined through this analysis.The heartmate 3 patient handbook, rev.D, section 4 ¿living with the heartmate 3¿ instructs users to not submerge the gogear shower bag in water.This section also explains how to properly use the shower bag.The heartmate 3 patient handbook, rev.D, section 6 ¿caring for the equipment¿ instructs users to periodically check all carrying equipment for damage.Users are advised to not used damaged products and to obtain a replacement by calling their hospital contact.Heartmate 3 patient handbook, rev.D, cautions the users to ¿call your hospital contact if you think that, for any reason, any portion of your equipment is not functioning as usual, is broken, or you are uncomfortable with the operation of the equipment.Your hospital contact can check the equipment and order replacements, if needed.Do not try to repair anything yourself.¿ the lot number was not provided.This product is not serialized.The lot number is not printed on the product and is only available on the box/at the time the product is opened.This is not an out of box failure and the failure mode was not noticed at initial use.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE GOGEAR SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17888891
Report Number2916596-2023-07318
Device Sequence Number6966507
Product Code DSQ
UDI-Device Identifier00813024010456
UDI-Public813024010456
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight134 KG